Alert archive / Nebraska / Snow Squall Warnings in 2019
Snow Squall Warning 1, NWS North Platte, NE
NWS North Platte, NE issued this snow squall warning at Nov 30, 2019, 6:53 AM MST for Keith County, Lincoln County, Perkins County, Nebraska. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2019, 6:53 AM MST (13:53 UTC)
- Expired
- Nov 30, 2019, 8:00 AM MST
- In force
- 67 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Keith County, NE, Lincoln County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 121 km from the middle of the area, began a volume at 13:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this snow squall warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this snow squall warning went out at Nov 30, 5:32 AM MST, 1 hour 21 minutes earlier.
Area forecast discussion, Nov 30, 5:32 AM MST, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service North Platte NE 632 AM CST Sat Nov 30 2019 .SHORT TERM...(Today through Sunday) Issued at 355 AM CST Sat Nov 30 2019 The next major winter system is already impacting portions of northern Nebraska this morning. This strong low pressure system will bring rain, snow, and strong winds to much of north central and western Nebraska through Saturday and into Sunday morning. Warmer temperatures south of Highway 2 have kept precipitation as all rain or drizzle. However, across the north where colder air has been pushing into the region, precipitation has changed over to sleet and light snow. As this low continues to deepen and develop over central Nebraska and colder air filters in behind it, precipitation will become all snow across the region. Snow will be heaviest across the north (generally north of Highway 2). Here, snow will taper from near 11 inches across northern Sheridan county to 2 inches in Custer county. An inch can be expected along the I-80 corridor with less than and inch expected south of I-80. In addition to snow accumulations, this system will also bring the potential for extremely strong winds. As the low develops and strengthens over Nebraska, the pressure gradient will tighten resulting in strong surface winds. The strongest winds will likely be between 9am CST and 6pm CST. During this timeframe, gusts up to 55 to 65 mph (possibly even up to 70 mph) could be seen across southwest Nebraska and into central Nebraska. These strong winds will be of concern across northern Nebraska where the heaviest snowfall is expected. Blowing and drifting snow as well as visibility reductions are anticipated on Saturday. If traveling, expect snow covered and slippery roadways. Have gone ahead and upgraded Holt county from a winter weather advisory to a winter storm warning. The main reasons for the upgrade include the concerns for strong winds with light snow. While snow totals across the county will only be in the 2 to 4 inch range, wind gusts up to 40 to 45 mph Saturday evening will cause significant blowing and drifting of snow. The strong winds will also cause reductions in visibility leading to hazardous travel conditions. With Boyd county to the north already in a winter storm warning and expected to see similar snow and wind criteria, it seemed logical to put Holt in the warning as well. In addition, have included Wheeler county in the high wind warning. Snow totals are expected to be only in the 1 to 2 inch range, but winds will still gust to 45 to 50 mph. While slightly below high wind criteria, there is a concern of an isolated stronger gust to 55 or 60 mph on Saturday evening which would verify a high wind warning in this area. Some concerns with the forecast already include the potential to be too low on snow totals. As this is written we received a snow total of 8 inches in Chadron already. While Chadron is not in our forecast area, it is just to the west. This is about 3 inches higher than what has been forecasted. Will need to keep an eye on reports across northern Sheridan county as this could mean totals need to be increased across this area as well. Gusty winds up to 40 mph will continue across north central Nebraska through 6am CST Sunday before completely diminishing as the low pressure system pushes off to the northeast and the pressure gradient loosens. Precipitation will also continue through Saturday night and into Sunday morning across the north. Light additional snowfall is expected (1 to 3 inches). Blowing snow will remain a concern through Saturday night and Sunday before winds decrease Sunday afternoon. .LONG TERM...(Sunday night through Friday) Issued at 355 AM CST Sat Nov 30 2019 Quieter weather returns on Sunday afternoon as high pressure builds into the central Plains. This high will bring pleasant weather to north central Nebraska through next week. A quick moving shortwave moving off the Rockies will result in precipitation Thursday moving across northern Kansas. For now, will put some slight chance PoPs (15 to 20 percent) in the forecast for Thursday morning and afternoon. Temperatures in the 40s will keep this precipitation as all liquid. This may have to be adjusted over the next several days as models get a better handle on this shortwave. For temperatures, despite recent snow pack, highs will return into the low to mid 40s across the north by the middle of next week. Highs are expected to reach the low 50s south of I-80. Low temperatures remain in the the 20s through the end of the week. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 548 AM CST Sat Nov 30 2019 Unsettled weather next 24 hours with myriad of aviation concerns. Storm system with surface low currently overhead will evolve east across Nebraska today. This will promote strong winds area-wide, peaking up to 65 mph with the highest gusts across the southeast Panhandle to southwest NE to the southern Sandhills. Meanwhile, precip/snow will grow in coverage and intensity this morning-early afternoon from northwestern NE east and south. Of which, snow more so occasional farther south. Blizzard conditions anticipated at times across far northwest Sandhills and parts of northern NE today-tonight. Flight categories IFR-LIFR across much of the Sandhills and northern NE, MVFR elsewhere. Flight categories will see little improvement today, especially across northern NE with falling and blowing snow. Thereafter will see some improvement across the southeast Panhandle and southwestern NE as low-end VFR ceilings (less than 7 kft) start to spread there. && .LBF WATCHES/WARNINGS/ADVISORIES... High Wind Warning until 6 AM CST /5 AM MST/ Sunday for NEZ022- 026>029-035>038-056>059-069>071. Winter Storm Warning from noon today to noon CST Sunday for NEZ007-010. Blizzard Warning until noon CST /11 AM MST/ Sunday for NEZ004- 005-023-024-094. Blizzard Warning from 9 AM this morning to noon CST Sunday for NEZ006-008-009-025. && SHORT TERM...Kulik LONG TERM...Kulik AVIATION...ET
Hazardous weather outlook, Nov 30, 3:36 AM MST, 3 hours 17 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 436 AM CST Sat Nov 30 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-011045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 436 AM CST Sat Nov 30 2019 /336 AM MST Sat Nov 30 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. Blizzard warnings, winter storm warnings, and high wind warnings are in effect. Blizzard conditions are expected across parts of northern Nebraska and the northwest Sandhills as strong winds, snow, and blowing snow occur. The heaviest snowfall, 6 inches or more, is expected along and north of Highway 20 west of Valentine. Travel could be very difficult to impossible. Elsewhere, high winds with gusts up to 65 mph are anticipated across the southeast Panhandle, southwestern Nebraska and the southern Sandhills. See the latest winter weather and high wind messages for more detailed information. Keep up to date with the latest forecast with the National Weather Service, and check the latest road conditions with Nebraska 5 1 1 before traveling. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Blizzard and winter storm warnings are in effect to noon central standard time Sunday across northern Nebraska and the far northwest Sandhills. Elsewhere, patchy blowing snow can be expected Sunday. Remember to check the latest road conditions with Nebraska 5 1 1 if traveling. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight, however, snow and wind reports are appreciated. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Nov 30, 5:54 AM MST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
654 AM CST SAT NOV 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 AM SNOW 6 N GORDON 42.89N 102.20W
11/30/2019 E5.0 INCH SHERIDAN NE CO-OP OBSERVER
POOR VISIBILITY FROM FALLING SNOW. WINDS LIGHT.
&&
ETLocal storm report, Nov 30, 6:27 AM MST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
727 AM CST SAT NOV 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 1 NNE VALENTINE 42.89N 100.54W
11/30/2019 M2.9 INCH CHERRY NE TRAINED SPOTTER
NEW SNOW AS OF 7 AM CST.
&&
ETSpecial weather statement, Nov 30, 6:42 AM MST, 11 minutes before
Special Weather Statement National Weather Service North Platte NE 742 AM CST Sat Nov 30 2019 NEZ022-035>037-056>059-301700- Garden-Arthur-McPherson-Logan-Deuel-Keith-Perkins-Lincoln- Including the cities of Oshkosh, Lewellen, Arthur, Tryon, Ringgold, Stapleton, Chappell, Big Springs, Ogallala, Paxton, Grant, and North Platte 742 AM CST Sat Nov 30 2019 /642 AM MST Sat Nov 30 2019/ ...SNOW SHOWERS OR SNOW SQUALLS POSSIBLE THROUGH LATE MORNING... Conditions will favor snow showers or snow squalls through late morning as a strong winter storm moves east across Nebraska. Affected locations will see rapidly changing conditions with brief heavy snow and gusty winds, including visibilities less than a half mile at times. Quick snow accumulations of an inch or so are possible. Those traveling are encouraged to follow the weather and check the latest road conditions before going out. Be prepared for blowing and drifting snow and hazardous travel conditions in snow showers or snow squalls. ET
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 7:00 PM MST | Dense Fog Advisory | LBF | Arthur, Blaine, Chase, Custer, Deuel, Frontier and 13 more | 7 hr |
Nearby
Snow Squall Warnings in Nebraska, 2019Every snow squall warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.